| Model Number |
BEA22-60/I13-40 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Codes |
Pain (1994); Vascular Dissection (3160)
| Date of Event |
11/11/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft for treatment of occlusive disease.This initial procedure is outside the indications of use (off-label) due to the use of the device without the presence of an abdominal aortic aneurysm (aaa).It was noted that during the procedure and post operatively the wire went into a dissection plane.Two (2) days post operatively the patient presented back to hospital stable with back pain.A computed tomography (ct) scan revealed a dissection extending to thoracic aorta.The patient was then brought to the operating room (or) four (4) days later and treated with an 25-75 afx infrarenal aortic extension which was extended to the level of the renal arteries as well as gore/cook (non-endologix) thoracic stents to seal dissection.The patient was reported to have left the or in stable condition.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: investigation finding: remove code 3233.H6: investigation conclusion: remove code 11.